Snorting Tramadol | Dangers & Effects Of Prescription Opioid Abuse
Tramadol, the generic form of Ultram, Ultram ER, Ryzolt, and ConZip, is a prescription opioid. It is classified as an opioid analgesic (a narcotic) and is used to treat those suffering from severe pain.
This prescription opioid is a strong painkiller that gives relief to those dealing with pain but also poses a risk of addiction. Due to the strength of the medication, tramadol can be misused and administered in other ways such as snorting or insufflation.
In order to snort tramadol, one will need to crush up the pill. Taking medication in this manner can lead to a substance use disorder.
Effects Of Snorting Tramadol
The use of tramadol can cause a wide array of side effects. While some side effects of Tramadol can be severe, others are more common.
Common Side Effects
The narcotic tramadol can produce a variety of side effects such as:
- runny nose
- constant fatigue
In addition to this, more serious side effects can occur if the person snorts tramadol.
Severe Side Effects
Those suffering from tramadol addiction may begin to find other ways to take the opioid. This can lead to snorting, smoking, and even injecting the drug.
When you introduce a strong painkiller such as tramadol to your system in a manner other than the oral route, more severe side effects can occur such as:
- muscle pain
Dangers Of Snorting Tramadol
In addition to the numerous side effects of tramadol, people taking the drug should be aware of the consequences that come with snorting tramadol.
When snorting tramadol and abusing the drug in this way, you can easily lose track of how much of the substance you’ve taken. This means you can snort higher doses than you realize.
The risk of overdose from an opioid is significant due to the sedative effects it causes. Some of the other symptoms of a tramadol overdose may include:
- respiratory depression
- cold or clammy skin
- loss of consciousness
- cardiac arrest
- changes in blood pressure
- constricted pupils
Snorting tramadol is a form of drug abuse that increases potential side effects, your chance of an overdose, and the severity of withdrawal symptoms. When dealing with tramadol withdrawal, one might experience:
- fluctuations in heart rate
- changes in body temperature
- flu-like symptoms
- panic attacks
Withdrawal symptoms vary from person to person and depend on several factors such as:
- how often the drug was taken
- how much of the drug was taken
- if other drugs are in the person’s system
- if the person has a history of addiction or mental illness
- if the person has alcohol in their system
- if the person takes antidepressants
It’s also important to note that withdrawal syndrome can occur. Those also taking serotonin reuptake inhibitors (SSRIs) are at risk of developing serotonin syndrome. Always be sure to speak to your doctor if you’re taking more than one medication.
Tramadol Addiction Treatment
If you or your loved one struggles with tramadol abuse, call our helpline and speak to one of our healthcare professionals. We have both inpatient and outpatient programs to suit your needs. Our treatment centers offer detox, group therapies, and other addiction treatment options.
Keep Reading About Tramadol:
Questions About Treatment?
Ark Behavioral Health offers 100% confidential substance abuse assessment and treatment placement tailored to your individual needs. Achieve long-term recovery.
100% confidential. We respect your privacy.
We've got you covered.
Receive 24/7 text support right away.
There is no obligation and you can opt out at any time.